Alert archive / Texas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 21, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 11, 1999, 10:05 PM CST for Baylor County, Knox County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 11, 1999, 10:05 PM CST (04:05 UTC)
- Expired
- Mar 11, 1999, 10:45 PM CST
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Baylor County, TX, Knox County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 10:35 PM CST | Hail 0.88 | Munday, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 8:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOUN 120405 RRA SVROKC TXC023-275-120445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1005 PM CST THU MAR 11 1999 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BAYLOR COUNTY IN WESTERN NORTH TEXAS KNOX COUNTY IN WESTERN NORTH TEXAS * UNTIL 1045 PM CST * AT 1005 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MUNDAY...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE SEYMOUR AND MUNDAY HAIL UP TO THE SIZE OF QUARTERS IS LIKELY. SEEK SHELTER INDOORS...AWAY FROM WINDOWS...AND AVOID ELECTRICAL APPLIANCES AND TELEPHONES. LAT...LON 3342 9979 3329 9964 3342 9908 3378 994~4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 9:56 PM CST, 9 minutes earlier.
Area forecast discussion, Mar 11, 9:56 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
956 PM CST THU MAR 11 1999
AFTER TAKING A QUICK LOOK AT THE 00Z MODEL RUNS..IT APPEARS ATTM
THAT NW OKLAHOMA WILL EXPERIENCE A MAJOR SNOWSTORM FRIDAY AFTERNOON
AND FRIDAY NIGHT..FURTHER CONFIRMING PREVIOUS SUSPICIONS. THE ETA
SEEMS TO BE COMING AROUND TO A SLOWER AND WETTER SOLUTION SIMILAR TO
THE NGM. BOTH THE ETA AND THE NGM ARE DEPICTING INTENSE FORCING
WITH THE ATMOSPHERIC COLUMN COLD ENUF TO SUPPORT SNOW STARTING
AROUND 18Z FRIDAY IN THE NW CORNER. DESPITE 30 TO 40 KNOTS OF FLOW
PERPENDICULAR TO THE TEMP GRADIENT AT 850..BOTH MODELS ARE SHOWING
THAT THE ISOTHERMS BARELY BUDGE INDICATING THAT ALMOST ALL OF THE
COMPONENT OF WAA WILL BE GOING INTO LIFT. MAGIC CHART CONFIRMS THIS
WITH 140 MB OF NET VERTICAL DISPLACEMENT BY SAT MORNING OVER THE NW.
WILL BE UPDATING ZONES AND WSW AS SOON AS TIME PERMITS WITH ONGOING
SVR ATTM TO REFLECT INCREASING CONFIDENCE IN MAJOR WINTER STORM.
MILLER
.OUN...
OK...WINTER STORM WATCH FRIDAY AFTERNOON THROUGH SATURDAY MORNING
OKZ 004>006-009>011-014>017
WINTER STORM WATCH FRIDAY EVENING THROUGH SATURDAY MORNING
OKZ007-008-012-013-018>020
TX...NONE.In the hours before
Local storm report, Mar 11, 8:57 PM CST, 1 hour 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CST THU MAR 11 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0845 PM 4 W BENJERMIN TX 1.50 INCH HAIL
03/11/99 KNOX COVERED THE GROUND
REPORTED BY S.O.
0838 PM BENJERMIN TX .75 INCH HAIL
03/11/99 KNOX PUBLIC REPORT
TLLocal storm report, Mar 11, 8:57 PM CST, 1 hour 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CST THU MAR 11 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0845 PM 4 W BENJERMIN TX 1.50 INCH HAIL
03/11/99 KNOX COVERED THE GROUND
REPORTED BY S.O.
0838 PM BENJERMIN TX .75 INCH HAIL
03/11/99 KNOX PUBLIC REPORT
TLLocal storm report, Mar 11, 9:08 PM CST, 57 minutes before
LOCAL STORM REPORT...CORRECTED FOR SPELLING
NATIONAL WEATHER SERVICE NORMAN OK
908 PM CST THU MAR 11 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0845 PM 4 W BENJAMIN TX 1.50 INCH HAIL
03/11/99 KNOX COVERED THE GROUND
REPORTED BY S.O.
0838 PM BENJAMIN TX .75 INCH HAIL
03/11/99 KNOX PUBLIC REPORT
TLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 7:59 PM CST | Severe Thunderstorm Warning | OUN | Knox | 46 min |
| Mar 11, 8:43 PM CST | Severe Thunderstorm Warning | OUN | Foard, Knox | 47 min |
| Mar 11, 9:33 PM CST | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 42 min |
| Mar 11, 10:41 PM CST | Severe Thunderstorm Warning | OUN | Baylor | 49 min |
| Mar 11, 10:47 PM CST | Severe Thunderstorm Warning | OUN | Wilbarger | 43 min |
| Mar 12, 6:13 AM CST | Severe Thunderstorm Warning | OUN | Clay, Wichita | 47 min |
| Mar 12, 6:21 AM CST | Severe Thunderstorm Warning | OUN | Archer, Baylor | 39 min |
| Mar 12, 6:43 AM CST | Severe Thunderstorm Warning | OUN | Foard, Knox | 47 min |
| Mar 12, 7:31 AM CST | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 44 min |
| Mar 12, 7:37 AM CST | Severe Thunderstorm Warning | OUN | Baylor | 38 min |
| Mar 12, 8:03 AM CST | Severe Thunderstorm Warning | OUN | Wilbarger | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.